Hail, Ottawa
- When
- May 30, 2:15 PM EST
- Where
- Ottawa County, 2.77 mi N of Oak Harbor
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 41.560, -83.150
Penny size hail was observed.
A few severe thunderstorms developed during the afternoon hours of the 30th. A low pressure system was located over the plains states, and high pressure was located over the southeast states.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
A few severe thunderstorms developed during the afternoon hours of the 30th. A low pressure system was located over the plains states, and high pressure was located over the southeast states. A warm and humid airmass was in place across the area allowing for thunderstorm development.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 30, 1:47 PM EST, 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 247 PM EDT WED MAY 30 2007 .SYNOPSIS... HIGH PRESSURE OFF THE CAROLINA COAST WILL REMAIN NEARLY STATIONARY THRU FRIDAY WHILE MAINTAING A RIDGE ACROSS THE UPPER OHIO VALLEY. LOW PRESSURE OVER THE NORTHERN LAKES WILL DRAG A COLD FRONT ACROSS THE AREA EARLY SUNDAY. THE FRONT WILL LINGER OVER THE REGION ON MONDAY. ANOTHER FRONT WILL MOVE ACROSS THE AREA ON TUE. && .NEAR TERM /THROUGH TONIGHT/... NOT MUCH HAS REALLY CHANGED SINCE YDAY AT THIS TIME. FAIRLY WARM AND MOIST AIRMASS REMAINS OVER AREA THIS AFT. WE HAVEN/T MIXED OUT QUITE AS MUCH AS WE DID YDAY SO WE ARE SEEING A LITTLE MORE CONVECTION AS A RESULT. STORM IN SENECA COUNTY RECENTLY PRODUCED PEA SIZE HAIL SO THERE IS OBVIOUSLY SOME INSTABILITY TODAY. MOST OF CURRENT ACTIVITY APPEARS TO BE DIURNALLY DRIVER SO ACTIVITY SHOULD END TOWARD 00Z WITH MAINLY CLEAR SKIES OVERNIGHT. BEST CHANCES FOR CONVECTION NEXT FEW HOURS THEN WILL BE W OF I-71 WITH LAKE BREEZE OBVIOUSLY HELPING CLOSER TO LERI. LOW TEMPS THIS MORNING MAINLY IN THE LOW 60S AND CAN/T SEE ANY REASON WHY WE WILL BE COOLER TONIGHT. SO...HAVE BUMPED TEMPS UP A LITTLE FROM GUID. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... FORECAST AREA WILL REMAIN UNDER RIDGE STRETCHING FROM HI PRES OFF THE CAROLINA COAST. FAIRLY WARM AND MOIST AIRMASS WILL REMAIN IN PLACE UNDER THIS RIDGE. IN FACT...MOIST WILL SLOWLY INCREASE NEXT 48 HOURS OR SO. AS THIS HAPPENS...EXPECT AN INCREASE IN AFT CONVECTION WITH BEST CHANCES BOTH THU AND FRI OVER THE WRN 1/2 OF THE AREA. TOMORROW SHOULD BE ANOTHER WARM DAY WITH TEMPS APPROACHING 90 DEG ONCE AGAIN IN NW OH. TEMPS ELSEWHERE SIMILAR TO TODAY. THERE SHOULD BE A FEW MORE CLOUDS ON FRI WITH SCT-BKN CU DURING THE AFT. WILL BUMP UP POPS EVERYWHERE TO CHC ON FRI WITH CHC WORDING ONLY WRN HALF TOMORROW. AGAIN...MOST OF THIS ACTIVITY WILL BE DIURNALLY DRIVEN SO EXPECT QUIET WX AT NIGHT. JUST MINOR TWEAKS TO GUID TEMPS. FOR MOST PART...NEW FORECAST WILL LOOK VERY SIMILAR TO PREVIOUS PACKAGE. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... NOT MUCH HAS REALLY CHANGED SINCE YDAY AS UPPER TROFING SET TO OCCUR OVER ERN CONUS DURING PERIOD. CLOSED 500 MB LOW WILL MOVE ACROSS THE LAKES REGION OVER THE WEEKEND BRINGING A PERIOD OF UNSETTLED WEATHER TO AREA. AT THE SURFACE...GFS CONTS TO BE QUICKER THAN OTHER LONG RANGE GUIDANCE. ECMWF CONTS TO BE A NICE COMPROMISE BETWEEN GFS AND OTHER EXTENDED GUID. IT ALSO REMAINS MODEL OF CHOICE FOR HPC SO IT/S SOLUTION WILL AGAIN BE FOLLOWED TODAY. NEW FORECAST WILL SOUND QUITE PESSIMISTIC WITH CHC POPS PRETTY MUCH THE ENTIRE PERIOD. IN REALITY WILL LIKELY BE A PASSING STORM OR SHOWER FROM TIME TO TIME WITH EXTENDED PERIODS OF DRY WX IN BETWEEN. TEMPS WILL COOL OFF DURING PERIOD AS COLD FRONT STILL ON TRACK TO MOVE THRU SUN AND THEN LINGER OVER REGION INTO MON. ANOTHER FRONT SHOULD FOLLOW ON TUE. GIVEN THE FACT THAT THERE WILL BE QUITE A BIT OF CLOUDINESS GUID TEMPS MAINLY IN THE LOW TO MID 70S MON THRU WED SEEMS REASONABLE. WILL REMAIN A LITTLE ABOVE NORMAL ON SAT AS FORECAST AREA WILL REMAIN AHEAD OF FRONTAL SYSTEM. LI/S DURING AFT WILL BE BETWEEN NEG 2 AND 4 WITH CAPES APPROACHING 2000 J/KG SO BEST CHANCES FOR STRONG STORMS DURING PERIOD WILL BE LATE SAT INTO SAT NIGHT. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... INCREASING MOISTURE IN A LIGHT SOUTHWEST FLOW HAS BROUGHT MVFR/VFR VISIBILITIES IN HAZE ACROSS THE WESTERN TERMINALS THIS AFTERNOON. EXPECT THIS TO GRADUALLY MOEV EAST THROUGH THE DAY AND EVENING. ALSO THE INCREASED MOISTURE HAS ALLOWED A RATHER GOOD CONVECTIVE CUMULUS FIELD TO DEVELOP ACROSS THE WESTERN TERMINALS AND ALONG THE CENTRAL LAKESHORE. EXPECT THIS AREA TO SUPPORT CONVECTIVE DEVELOPMENT THIS AFTERNOON. WILL PLACE VCTS IN KFDY AND VCSH IN AT KCLE TO START TO COVER THREAT. THROUGH THE EVENING EXPECT HAZE TO DECREASE WITH DECREASED HEATING ALTHOUGH WITH DEWPOINTS IN THE UPPER 50S AND 60S WILL BRING FOG/HAZE BACK INTO THE FORECAST AFTER MIDNIGHT/TWRD DAWN WHERE MVFR/IFR CONDS ARE POSSIBLE. EXPECT MORE HAZE WILL BE ACROSS THE AREA ON THURSDAY SO EXPECT MOST AREAS SHOULD BE AROUND 5SM IN HZ 14-18Z THURS. INCREASING MOISTURE AND INSTABILITY ACROSS THE AREA THURSDAY NIGHT THROUGH SUNDAY WILL MAKE FOR SCATTERED AFTERNOON AND EVENING CONVECTION THROUGH MUCH OF THE PERIOD. THURSDAY AFTERNOON WILL NEED TO WATCH AN UPPER WAVE MOVING THROUGH THE AREA WHICH COULD INITIATE/FOCUS TSTMS. SATURDAY AND SUNDAY UPPER RIDGE ACROSS THE AREA BEGINS TO WEAKEN AND MOVE EAST WHICH SHOULD ALLOW FOR INCREASED DIURNAL CONVECTION AS WELL. FOG/HAZE WILL LIKELY BE IN THE FORECAST DURING THE EARLY MONRING HOURS GIVEN THE INCREASED LOW LEVEL MOISTURE. && .MARINE... HIGH PRESSURE CURRENTLY OVER THE MID ATLANTIC WILL CONTINUE TO BE THE MAIN CONTROLLER OF THE WEATHER ON THE LAKE THROUGH FRIDAY. A WEAK PRESSURE GRADIENT THE NEXT COUPLE OF DAYS WILL YIELD THE STANDARD DIURNAL CYCLE OF WINDS TURNING ONSHORE DURING THE AFTERNOON WITH SOUTHERLY WINDS AT NIGHT. A WEAK COLD FRONT WILL ATTEMPT TO MOVE ACROSS THE LAKE SUNDAY BUT TIMING IS STILL A LITTLE UNCERTAIN. WINDS WILL EVER SO SLOWLY COME AROUND TO THE WEST SUNDAY NIGHT/EARLY NEXT WEEK AS THE FRONT WASHES OUT IN THE VICINITY. A FEW POP UP THUNDERSTORMS ARE POSSIBLE NEARSHORE THU AND FRI WITH THE BETTER CHANCE FOR THUNDER OVER THE WEEKEND. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KUBINA NEAR TERM...KUBINA SHORT TERM...KUBINA LONG TERM...KUBINA AVIATION...TK MARINE...OUDEMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 537 AM EDT WED MAY 30 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-310945- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 537 AM EDT WED MAY 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The Cleveland radar (KCLE), 109 km away, was scanning. The volume nearest the first event began at 19:13 UTC.
2 hail. Local standard time, as filed.
Penny size hail was observed.
Penny size hail was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31632, 31633.